Feedback on Bontril Side Effects and Usage, page 20
If you’ve used Bontril, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Hair loss – lack of protein
I’ve taken both Bontril and Phentermine in the past. As some others have noted here, I also experienced hair loss. I spoke with my doctor about it and he sent me to a nutritionist. She evaluated my eating habits and noted that I was not consuming enough protein. Once I increased the protein in my diet, the hair came back. That was several years ago. Since then, I have gained some of the weight back, so am trying Bontril again only this time I am making sure to consume plenty of protein.
Subj: Normal side effects?
I took it (Bontril) for about ten days and during that time I had increased energy and a decreased appetite, good things, but I also had what felt like the beginning of a UTI that never got worse and my face broke out all around my mouth. It was enough to make me stop using Bontril. I’ve not taken it for three days now. My face is still broken out but the weird almost UTI feeling is gone. Are those normal side effects?
AskDocWeb: Bontril has not been associated with acne, if that was what you experienced, but there are a few reports from others with that problem. Any difficulty urinating should be reported to your doctor.
Subj: Jumping from one medicine to another
Hello, I’ve been taking Phentermine for 21 days now, along with once a week paying for a shot of b-12/MIC Injections. I lost NO WEIGHT. I have no thyroid problems. I’m 23yr old weighing 156, trying to get down to my weight before of 130 in less than 60days. I need to lose 26pounds fast. I even ran 4.8 miles 3 times a week. Drinking plenty of water & eating better than before when I started Phentermine. The only thing it did was keep me up till 5am, waking up at 2pm. So my sleeping pattern was way off. So my doctor then prescribe me Xanax to sleep but I haven’t took them yet because I heard Xanax can be addicting & I’m scared to take it. Since I wasn’t loosing any weight, I was ask to stop taking the Phentermine. My doctor has now prescribe me Bontril. Should I be worried jumping from one medicine to another? Please Help ASAP
AskDocWeb: If the first treatment chosen doesn’t work then another is often tried. It is not a reason to just give up. We would reserve that phrase “jumping from one medicine to another” to apply to situations where 4, 5, or more medications are tried, not just two medications.
Subj: Scatter brained and can’t concentrate or remember things
I have been taking Bontril for 6 days and I have lost 10 pounds already. I have zero appetite even though I will feel hunger pains. I have to force myself to eat, and I try to eat healthy when I do eat. I have the dry mouth like everyone else talks about, so I drink more water too. I don’t even have any desire for sugary drinks. I sleep well at night and walk 2 miles with my dogs every night. The only thing that worries me is that I feel scatterbrained and just cant concentrate or remember things. I am also on Metformin for PCOS. Could it be my blood sugar level being lower that is causing me to not be able to think?
AskDocWeb: Yes, it could be from low blood sugar level. Here are the symptoms of low blood sugar:
- Blurred vision
- Breaking out in a cold sweat
- Can’t concentrate
- Extreme hunger
- Feel weak
- Heart rate speeds up
- Mouth feels numb
- Pale skin color
- Suddenly become very hungry
- Suddenly feel very tired or sleepy
If your blood sugar goes low enough (usually below 60), you can lose consciousness and possibly have convulsions or seizures.
Subj: VERY hungry
I started taking Bontril 3 days ago. While I feel slightly jittery the first few hours after I take it, and I do have more energy. I actually feel VERY hungry. The hunger pains actually woke me up at 3 am and couldn’t get back to sleep. I have been following the 800 cal diet given to me by my doctor. Am I just so hungry because I’m eating such few calories?
AskDocWeb: Yes, it is normal to feel hungry when you cut back on the calories, especially when they are reduced that much.
Subj: Sex drive and capability
Good Afternoon, I am currently on TRT therapy and was Prescribed Bontril. The I have noticed lately that My Sex drive and capability has diminshed? TRT therapy increases this drive and I have read no Side affects of Bontril for erectile disfunction? Any help or literature would be greatful? This only started when I started both Meds.
AskDocWeb: Bontril has not been associated with erectile dysfunction. We have seen a few complaints about low libido from those on TRT therapy but it wasn’t clear what caused it.
Subj: Bontril with Ritalin?
I wanted to know if Bontril is dangerous if taken with Ritalin? Can anyone please help me out? Also I have taken bontril for a while and am pleased with the results but I have stopped for a while and I’m gaining weight even though I watch what I eat, eat very healthy, and walk 3 times a week.
AskDocWeb: We found no counterindications for using Bontril and Ritalin together but you would have to check with your doctor to find out if that would be appropriate for you. Bontril is used for the short-term management of obesity, not for those who just want to lose a few pounds.
Subj: Dry mouth, insomnia and major constipation
Hi I started the generic version of Bontril back on July 12th 2010 and it is October 11th 2010. I started out at 215 lbs. and now I’m 186 that’s 29 lbs in just shy of 3 months.. in beginning I had horrible dry mouth I hate drinking water. I used to drink tons of soda and coffee all the time and I quit them cold turkey after starting this pill. I want to tell u that I don’t exercise the most I do is walk a lil bit here and there n use my wii fit a little bit just to monitor my weight. Just this last week I have noticed a major decrease in my appetite n when I do eat I get extremely nauseated. But I have been researching here and found out that not eatting right make u feel this way so I’m gonna slowing force myself to start eating again and continue my Bontril n hope I continue having Alot of great sucess. Im wondering is what I think true n not eatting causing my nausea? Also ive experienced bouts of insomnia and major constipation to get over that I either do a treatment of Benafiber or I just east alot of veggies and fruits in one day. I also just wanna say my Dr. gave me a new refill of my Bontril n she said I’m doing good so I just have those few questions any help would be great greatly appreciated.. Thanx 🙂 love my new body hate not sleeping n the nausea thans in advance.
AskDocWeb: Not eating enough will eventually lead to a drop in blood sugar, which may result in nausea.
Which med would u recommend for someone with htn?
AskDocWeb: Recommendations for medication should always come from your personal physician. The purpose of this forum is to share information about side effects.
Subj: Not losing weight
I have used it for 7 days, no losing weight at all, some mentioned side effects occured on me.i am a fat woman 70 kg, but I do not take fatty oil often. Regards,
Subj: When weight plateaus
Hi AskDocWeb. I am a dietitian who just started working with a dr. that has a weight loss program. He currently prescribes phendimetrazine to all diet patients along with b12, Ca pyruvate, and b6. From my point of view, those additions are just a gimmick( unless they are warranted but having a deficiency). I can attest to the success of the drug in shedding pounds quickly however, my biggest challenge, is when their weight plateaus and my recommendations of exercise (particularly resistance training) are in one ear and out the other.
I think the problem lies in the “easiness” in which they lost the weight-and exercising takes work. Even though they are initially (and throughout) counseled on diet and exercise, they can’t seem to grasp that the weight they are losing is both lean body mass and fat. And now that their lbm is lower, so is their energy expenditure. That is why people regain more weight than initially lost if they go back to their old habits. Their caloric requirements are now lower than when they started losing weight.
My fear is that no one has been weaned of the suppressants and the long term effects of their use has not been studied let alone recommended. Any advice on getting through? Please only post the pertinent parts on the board. A direct reply will be extremely appreciated. In good health,
AskDocWeb: Unfortunately we also struggle with getting that message across.
Subj: Irregular heart rate and gained weight back
I was diagnosed with a mitral valve prolapse several years ago, it being minimal. I do not have to take antibiotics, for dental work, etc. A few years ago, I took Bontril for almost a year off and on and lost down to my ideal weight. Unfortunately, I have gained back my weight. While on Bontril, I experienced at times, the rapid heart rate. My doctor prescribed atenolol to control the irregular heart rate. I was considering going back on Bontril again, but was concerned somewhat about the side effects. What do you think or do you have any suggestions?
AskDocWeb: In most cases the weight that was lost is typically gained back after the drug is discontinued if the required lifestyle changes to diet and exercise are not made. Read more feedback about Bontril.
Report – 16 – 17 – 18 – 19 – Page 20 – 21 – 22 – 23 – 24 – Last Page 29
If you find this page useful share it with others. If you have used Bontril, use the form below to add your review of Bontril, feedback or suggestions that may help others. Please note that all addresses are held confidential.